MAUDE Adverse Event Report: ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number AA-80075
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer is waiting for the arrival of the affected administration set.The foreign object identified could be burnt plastic during manufacturing process, which will need further investigation.Zyno medical has sent a quality alert to its contract supplier on 09/01/2017 regarding this complaint.A scar ((b)(4)) is issued to address this complaint.
 
Event or Problem Description
They reported that there was a foreign object found inside the administration set drip chamber."i had an issue with the zyno tubing while preparing chemo.One of the many processes we have when mixing is to look for particulates.I found in the tubing before i spiked the bag a little critter! a bug was inside the chamber.I reported to the rph (b)(6).I am not sure what else to do and i have been checking all the tubing and haven't come across anything else.I did save the tubing in a bag away from clean items." the event date reported by the user was (b)(6) 2017.No patient injury or harm occured for this case.
 
Additional Manufacturer Narrative
The affected administration set was sent to zyno medical for evaluation on 01/03/2018.Zyno medical has mailed the affected device to the contract supplier amsino international, inc for failure analysis on (b)(6) 2018.
 
Event or Problem Description
This is a second follow-up for the initially filed mdr (3006575795-2017-00268).
 
Additional Manufacturer Narrative
The contract supplier of zyno medical has performed the root cause analysis.No abnormity was found through the review of dhr, retention samples, and the production process.A thorough review of the inspection history, internal and external complaints was conducted and no similar issue as "foreign matter in drip chamber" was found.As the actual affected device was not received by zyno medical, the contract supplier could not determine the origin of foreign object found in the drip chamber and no further investigation and analysis could be performed.The affected administration set was not sent to zyno medical for evaluation.On 09/25/2017, the facilitator between the initial reporter and zyno medical, who had the affected device, stated that the packaging that zyno medical has sent out initially on (b)(6) 2017 was too small and stated that there was also an infusion solution bag.On (b)(6) 2017, zyno medical sent out a larger package along with a bio hazard bag to have the affected device returned to zyno medical.On (b)(6) 2017, zyno medical contacted this facilitator to confirm that two used administration sets with two infusion solution bags (one with chemo medication and the other with dextrose) were received, which was not the unused secondary administration set contained a particle within the drip chamber provided in the initial complaint description.The facilitator replied on (b)(6) 2017 that the devices delivered to zyno medical were all they had.Zyno medical also contacted the person who shipped the affected device from the initial reporter to this facilitator on (b)(6) 2017 and the person responded with the following: "this is very concerning as it sounds as though the tubing with the bug in it has gone missing, i can attest to seeing the tiny remnant of the bug, and it was labeled as such and was in a zip lock bag." as the actual affected device could not be located by either the facilitator or the person who shipped the device to the facilitator, complaint (b)(4)was closed.Two new complaint were initiated ((b)(4)) on (b)(6) 2017 for the iv sets and solution bags received.
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3006575795-2017-00268).
 
Event or Problem Description
This is a third follow-up for the initially filed mdr (3006575795-2017-00268).
 
Additional Manufacturer Narrative
The contract supplier of the set is (b)(4) co., ltd.The scar report ((b)(4)) was provided to zyno medical on 02/06/2018.During the visual inspection of the affected device, the contract supplier identified that the foreign object was a burnt plastic, which was not a "bug" as reported by the customer.The burnt plastic was believed to fell into the slit of product in the initial injection molding process of the product.Review of other molds, as well as internal and external complaints, was performed by the contract supplier and no similar event occurred.The reported device was the only affected unit out of (b)(4) units of devices within the same lot.The root cause of the reported issue was identified as the improper maintenance of the injection molding equipment.The cavities of spike molding a017 were not completely cleared of molding debris so that the burnt plastic fell into the slit of the spike in the demolding process.To prevent the reoccurrence of the reported issue, the contract supplier reviewed and revised the internal injection tool maintenance standard operating procedure to append the injection tooling maintenance daily inspection sheet with additional whole cavities clean confirmation check.The procedure has been effective as of 02/06/2018.

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL LLC
177 pine street
natick MA 01760
MDR Report Key6857583
Report Number3006575795-2017-00268
Device Sequence Number496215
Product Code FPA
UDI-Device Identifier00814371020600
UDI-Public00814371020600
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA-80075
Device Lot Number107272KS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/27/2017
01/03/2018
02/06/2018
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date11/02/2017
01/19/2018
02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1